Alert archive / New York / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 24, 2009, 5:00 PM EDT for Dutchess County, New York. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2009, 5:00 PM EDT (21:00 UTC)
- Expired
- May 24, 2009, 7:21 PM EDT
- In force
- 2 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:15 PM EDT | FLASH FLOOD | Lagrangeville, NY | 4 FEET OF STANDING WATER ON STATE ROUTE 55 NEAR LAGRANGEVILLE. |
| May 24, 5:15 PM EDT | FLASH FLOOD | Wappingers Falls, NY | SEVERAL ROADS CLOSED DUE TO FLASH FLOODING IN THE TOWN OF WAPPINGER INCLUDING NEW HACKENSACK RD...AND MYERS CORNERS RD WHICH IS UNDER 4 FEET OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 242100
FFWALY
NYC027-250000-
/O.NEW.KALY.FF.W.0001.090524T2100Z-090525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT SUN MAY 24 2009
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...PAWLING...BEACON...
* UNTIL 800 PM EDT
* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ONE TO THREE INCHES OF RAIN IN ONE HOUR FROM A THUNDERSTORM OVER
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MYERS
CORNER...WAPPINGERS FALLS...WINGDALE AND RED OAKS MILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE ARE POSSIBLE IN THE
WARNED AREA BETWEEN 500 PM AND 600 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4148 7401 4156 7398 4159 7396 4163 7396
4169 7394 4164 7352 4159 7351 4152 7352
4152 7353 4152 7362
$$
GJM1 follow-up statement
000
WGUS71 KALY 242321
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
721 PM EDT SUN MAY 24 2009
NYC027-242330-
/O.CAN.KALY.FF.W.0001.000000T0000Z-090525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUTCHESS NY-
721 PM EDT SUN MAY 24 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN DUTCHESS
COUNTY...
THE HEAVY RAIN WHICH FELL FROM THUNDERSTORMS EARLIER THIS AFTERNOON
HAS MOVED OUT OF THE AREA. THUS THE THREAT OF ANY ADDITIONAL
FLOODING HAS ENDED.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4148 7401 4156 7398 4159 7396 4163 7396
4169 7394 4164 7352 4159 7351 4152 7352
4152 7353 4152 7362
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 24, 4:52 PM EDT, 8 minutes earlier.
Area forecast discussion, May 24, 4:52 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 452 PM EDT SUN MAY 24 2009 .SYNOPSIS... A COLD FRONT WILL SWEEP THROUGH THE SOUTHEAST PORTION OF THE REGION LATE THIS AFTERNOON INTO EARLY THIS EVENING BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. A CANADIAN HIGH PRESSURE SYSTEM WILL GRADUALLY BUILD INTO THE REGION THIS EVENING AND OVERNIGHT. THIS AREA OF HIGH PRESSURE WILL DOMINATE OUR WEATHER FOR MONDAY...MEMORIAL DAY. THIS WILL BE FOLLOWED BY AN EXTENDED PERIOD OF WET WEATHER DURING THE MID WEEK PERIOD AS A SYSTEM STALLS OVER OUR REGION. && .NEAR TERM /THROUGH MONDAY NIGHT/... HAVE ONLY KEPT MENTION OF SHOWERS AND THUNDERSTORMS IN FORECAST THIS EVENING ACROSS SOUTHERN PORTIONS OF SOUTHERN THREE COUNTIES AS ACTIVITY WILL DIMINISH QUICKLY AFTER 22Z. COLD FRONT HAS ALREADY DROPPED INTO SOUTHERN GREENE...SOUTHERN COLUMBIA AND SOUTHERN BERKSHIRE COUNTIES ANDS SHOULD BE WELL SOUTH OF FA BY 03Z. THUS FOR TONIGHT...EXPECT RAPID CLEARING FROM NORTHWEST TO SOUTHEAST WITH MAINLY CLEAR SKIES EVERYWHERE ON MONDAY AND MONDAY NIGHT. LOWS TONIGHT ARE EXPECTED TO BE MID TO UPPER 30S NORTHWEST TO LOWER 50S SOUTHEAST...HIGHS ON MONDAY IN THE 60S ACROSS HIGHER TERRAIN TO 70S IN THE VALLEYS...AND LOWS ON MONDAY NIGHT IN THE MID TO UPPER 20S NORTHWEST TO LOWER 40S SOUTHEAST. FROST IS A CONCERN AS BY MONDAY NIGHT INTO TUESDAY THE GROWING SEASON WILL HAVE OFFICIALLY STARTED ACROSS OUR ENTIRE FA...INCLUDING THE SOUTHERN ADIRONDACKS AND SOUTHERN GREEN MOUNTAINS. AREAS OF CONCERN ARE HIGHLIGHTED IN OUR HAZARDOUS WEATHER OUTLOOK...HWOALY. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... ON TUESDAY EXPECT THAT MOISTURE FROM THE COMPLEX SYSTEM LIFTING INTO OHIO VALLEY WITH WARM FRONT EXTENDING EAST INTO MID ATLANTIC REGION WILL START TO IMPACT FA. THIS SYSTEM HAS THE POTENTIAL TO DRAW GULF MOISTURE UP INTO OUR REGION. THE TIMING OF THE ONSET OF RAIN ON TUESDAY IS TRICKY AS GFS IS QUICKER THAN NAM AND ECMWF. AT THIS POINT WILL COMPROMISE ON TIMING ALTHOUGH GO CLOSER TO NAM...ECMWF SOLUTION WITH POPS GRADUALLY INCREASING FROM SOUTHWEST TO NORTHEAST DURING THE DAY SUCH THAT MUCH OF FA WILL REMAIN DRY UNTIL MID TO LATE AFTERNOON. CONCERN IS THAT THIS IS NOT ONLY A SLOW MOVING SYSTEM BUT THAT SEVERAL WAVES OF LOW PRESSURE WILL DEVELOP ALONG THE BOUNDARY WHICH MAY BECOME NEARLY STATIONARY HEADING INTO THE MID WEEK PERIOD. AT THIS POINT HAVE LIKELY POPS ACROSS ENTIRE FA ON TUESDAY NIGHT. HIGHS ON TUESDAY EXPECTED TO BE IN THE 60S WITH LOWS TUESDAY NIGHT IN THE 40S TO AROUND 50. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... POPPED WITH THE MOS GUIDANCE TODAY. LOW PRESSURE TRACKING SLOWLY EAST ACROSS THE LOWER GREAT LAKES WILL RESULT IN SIGNIFICANT OVERRUNNING AND SUBSTANTIAL QPFS DURING THE LATTER HALF OF THE WORK WEEK. WITH THE WARM FRONT WELL SOUTH OF THE AREA ON WED...HIGH TEMPS WILL BE KEPT A GOOD 10 TO 15 DEGREES BELOW NORMAL. THE FRONT MAY REACH OUR SOUTHERN ZONES ON THU...SO HIGHS ARE EXPECTED TO BOUNCE BACK TO ONLY SLIGHTLY BELOW NORMAL. STILL VERY LIMITED INSTABILITY THROUGH PERIOD...SO NO MENTION OF TSRA. THE LOW WILL PULL OUT FRIDAY MORNING...BUT A COLD FRONT COMING THROUGH FRIDAY NIGHT MAY SET OFF SOME ADDITIONAL SHOWERS. WEAK HIGH PRESSURE SETTLES IN DURING THE WEEKEND...BUT HAVE KEPT A SLIGHT CHANCE -SHRA THROUGH THE WEEKEND AS ANOTHER COLD FRONT APPROACHES ON SUNDAY. COOLER...DRIER AIR WILL KNOCK TEMPS BACK SLIGHTLY ON SATURDAY...BUT PLENTIFUL SUNSHINE ON SUNDAY WILL MEAN HIGHS IN THE 70S THROUGHOUT MOST OF THE FORECAST AREA. TODAYS 12Z MEX HANDLES THE TEMPERATURE TREND QUITE WELL. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... THREAT FOR CONVECTION HAS PASSED TO THE SOUTH OF KGFL/KALB AND WILL NO LONGER KEEP CB IN THE TAF FORECASTS FOR THESE TWO SITES. WILL ONLY INCLUDE VCSH AT KALB THROUGH 20Z...AND A DRY FORECAST FOR KGFL. FURTHER SOUTH...CONVECTION POSSIBLE AT KPOU THROUGH ABOUT 22Z...BUT ACTIVITY WILL BE WIDELY SCATTERED TO SCATTERED AT BEST...SO WILL ONLY INCLUDE VCSH AND CB AT KPOU THROUGH 22Z. SURFACE WINDS WILL BECOME WESTERLY AT ALL THREE SITES DURING THE REST OF THE AFTERNOON AT SPEEDS UP TO ABOUT 10 KTS. HIGH PRESSURE WILL BUILD IN TONIGHT WITH VFR CONDITIONS EXPECTED THROUGH THE REST OF THE TAF PERIOD ENDING AT 18Z MONDAY. SURFACE WINDS WILL BE LIGHT FROM THE NORTH TONIGHT...AND NORTHERLY 5 TO 10 KTS ON MONDAY. OUTLOOK... MON AFTN-TUE MORNING...VFR...NO SIG WX. TUE AFTERNOON THROUGH TUE NT...VFR WILL BECOME MVFR/IFR -RA/RA. WED-THU NITE...MVFR/IFR...-RA/RA LIKELY. && .FIRE WEATHER... A COLD FRONT WILL SWEEP THROUGH THE SOUTHEAST PORTION OF THE REGION LATE THIS AFTERNOON INTO EARLY THIS EVENING BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. A CANADIAN HIGH PRESSURE SYSTEM WILL GRADUALLY BUILD INTO THE REGION THIS EVENING AND OVERNIGHT. THIS AREA OF HIGH PRESSURE WILL DOMINATE OUR WEATHER FOR MONDAY...MEMORIAL DAY. THIS WILL BE FOLLOWED BY AN EXTENDED PERIOD OF WET WEATHER DURING THE MID WEEK PERIOD AS A SYSTEM STALLS OVER OUR REGION. RELATIVE HUMIDITY VALUES WILL RECOVER TO 80 TO 90 PERCENT TONIGHT...DROP TO 20 TO 30 PERCENT ON MONDAY AFTERNOON...RECOVER TO 60 TO 85 PERCENT MONDAY NIGHT SUNDAY NIGHT...AND FALL TO 25 TO 50 PERCENT ON TUESDAY WITH THE HIGHEST RELATIVE HUMIDITY VALUES SOUTH AND LOWEST NORTH. WINDS WILL NORTH TO NORTHWEST AT 5 TO 15 MPH TONIGHT...NORTH TO NORTHWEST AT 5 TO 10 MPH ON MONDAY...NORTH TO NORTHEAST AT 5 TO 10 MPH MONDAY EVENING THEN BECOMING LIGHT AND VARIABLE...SOUTH TO SOUTHEAST AT 5 TO 15 MPH ON TUESDAY. && .HYDROLOGY... NO HYDRO PROBLEMS EXPECTED THROUGH EARLY NEXT WEEK. ALTHOUGH SHOWERS AND THUNDERSTORMS THIS AFTERNOON HAVE PRODUCED SOME LOCALLY HEAVY RAINFALL ACROSS THE MID HUDSON VALLEY AND LITCHFIELD HILLS WITH LOCALLY 1 TO 2 INCHES. LITTLE ADDITIONAL RAINFALL EXPECTED AFTER SHOWERS AND THUNDERSTORMS TAPER OFF THIS EVENING. DRY WEATHER IS THEN EXPECTED FROM THE OVERNIGHT PERIOD TONIGHT THROUGH MUCH OF TUESDAY AS HIGH PRESSURE BUILDS IN. AFTER THIS THERE IS POTENTIAL FOR A LONG DURATION WIDESPREAD RAINFALL EVENT FROM LATE TUESDAY INTO AT LEAST THURSDAY A WAVE OR MULTIPLE WAVES OF LOW PRESSURE MAY FORM ALONG THE A WARM FRONT THAT MAY BECOME STATIONARY ACROSS OUR REGION FRONT WEDNESDAY NIGHT INTO THURSDAY. WIDESPREAD HEAVY RAINFALL IS POSSIBLE...ALTHOUGH AMOUNTS ARE HIGHLY UNCERTAIN AT THIS TIME. WILL INCLUDE MENTION IN HWO AS LIKELIHOOD OF HEAVY RAIN IS BECOMING MORE CERTAIN. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER AND LAKE LEVELS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. UNITED STATES GEOLOGICAL SURVEY INFORMATION FOR NEW YORK CAN BE FOUND AT WATERDATA.USGS.GOV/NY/NWS. FOR OTHER STATES REPLACE THE NY WITH YOUR TWO LETTER STATE POSTAL CODE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...11 NEAR TERM...11 SHORT TERM...11 LONG TERM...HELLER AVIATION...MAGLARAS FIRE WEATHER...11 HYDROLOGY...11
Hazardous weather outlook, May 24, 11:55 AM EDT, 5 hours 5 minutes before
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
In the hours before
Special weather statement, May 24, 3:44 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 344 PM EDT SUN MAY 24 2009 NYZ064>066-242030- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- 344 PM EDT SUN MAY 24 2009 ...A STRONG THUNDERSTORM IN EXTREME EASTERN ULSTER AND WESTERN DUTCHESS COUNTIES... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RED OAKS MILL...OR ABOUT OVER POUGHKEEPSIE...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... RED OAKS MILL AND WAPPINGERS FALLS BY 350 PM EDT MYERS CORNER BY 400 PM EDT 6 MILES NORTHEAST OF FISHKILL BY 405 PM EDT HOPEWELL JUNCTION BY 415 PM EDT 7 MILES WEST OF PAWLING BY 430 PM EDT RAINFALL RATES OF A HALF AN INCH AN HOUR WILL BE POSSIBLE FROM THIS THUNDERSTORM. WASULA
Special weather statement, May 24, 3:49 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 349 PM EDT SUN MAY 24 2009 CTZ001-013-242030- NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT- 349 PM EDT SUN MAY 24 2009 ...A STRONG THUNDERSTORM IN NORTHWESTERN LITCHFIELD COUNTY... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR SHARON...OR ABOUT 18 MILES WEST OF TORRINGTON...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF FALLS VILLAGE BY 410 PM EDT CORNWALL BRIDGE AND CORNWALL BRIDGE POTTERY BY 420 PM EDT RAINFALL AMOUNTS OF A HALF AN INCH AN HOUR WILL BE POSSIBLE WITH THIS THUNDERSTORM. WASULA
Local storm report, May 24, 3:58 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL CLOVE 41.67N 73.68W
05/24/2009 M0.88 INCH DUTCHESS NY TRAINED SPOTTER
&&
JQSpecial weather statement, May 24, 4:20 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 420 PM EDT SUN MAY 24 2009 CTZ013-242100- SOUTHERN LITCHFIELD CT- 420 PM EDT SUN MAY 24 2009 ...A STRONG THUNDERSTORM IN LITCHFIELD COUNTY... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR NEW MILFORD...OR ABOUT OVER NEW MILFORD...AND MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... WOODBURY CENTER AND 8 MILES SOUTHWEST OF OAKVILLE BY 500 PM EDT RAINFALL RATES COULD APPROACH AN INCH AN HOUR FROM THIS THUNDERSTORM. WASULA
Local storm report, May 24, 4:34 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
434 PM EDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG DOVER PLAINS 41.75N 73.58W
05/24/2009 DUTCHESS NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
&&
JQLocal storm report, May 24, 4:45 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT SUN MAY 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM HAIL KNAPPS CORNER 41.63N 73.92W
05/24/2009 M0.88 INCH DUTCHESS NY TRAINED SPOTTER
NICKLE SIZE HAIL 1 MILE WEST OF KPOU.
&&
JQThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:22 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 53 min |
| May 24, 4:25 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 65 min |
Nearby
Flash Flood Warnings in New York, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.